Share Facebook
Crohn's Disease Forum » Treatment » Remicade... what pre-meds do you get?


05-24-2006, 01:51 PM   #1
Valentina
 
Remicade... what pre-meds do you get?

I go for remicade infussion #7 tomorrow.. and Im always curious what other people get as there pre-meds, and how long it takes etc..

I get 2 extra strenght tylenol
2 benadryl (in case of reactions)
1 bag of IV steroids (pred of some sort)
and then the remicade

my infussion takes 3 hours, and then I skip out on the extra hour of the nurse watching me... I figure weve stared at eachother long enough at this point.
05-24-2006, 04:59 PM   #2
Jonny
 
Good luck tomorrow baby ((hugs))
I get some paracetamol is all i can think off right now.Always get my urine sample took before and blood samples took too and i think sometimes i geta pill for blood clots or something not sure.
05-24-2006, 11:27 PM   #3
Sparrow
 
last time i had remicade they didn't give me anything at all except the remicade then went home and had two days of bad reaction
05-25-2006, 05:22 AM   #4
Jimbo
 
I have
benadryl and prition in case of reactions.
Mine takes two hours then I have to wait another two hours afterwards.
But it seems to be doing the trick.
05-31-2006, 07:36 AM   #5
Trixie329
 
I get 50 mg of Benadryl IV push and 150mg of SoluCortef or SoluMedrol IV piggyback. Then half an hour later the good stuff LOL
05-31-2006, 08:04 PM   #6
Donna
 
Hmmm....I have been getting remicade for 2 years now, the last 3 were 6 weeks apart and double dose. I get 2 tylenol extra strength. I also have to take allegra for 3 days before, and 2 days after. That's it. Then once a month I get blood work done.

Then, by the 2nd day after, I get flu-like symptoms that go away in a week or so. I get severe headaches, body aches, sore/scratchy throat, and major sinus problems. *sigh. Wish they could come up with something easier.

Donna
06-01-2006, 07:10 AM   #7
Valentina
 
Trixie329 said:
I get 50 mg of Benadryl IV push and 150mg of SoluCortef or SoluMedrol IV piggyback. Then half an hour later the good stuff LOL
Hey Trixie, I think the steroids I get with mine are the SoluCortef, is SoluMedrol a steroid as well?
my last dose made me feel a tad bit insane and overemotional for a few days hehe
so Im thinking of asking to skip that part or see if I can change it to something else. Not sure I can handle that again.
06-02-2006, 07:49 PM   #8
Donna
 
Valentina said:
Hey Trixie, I think the steroids I get with mine are the SoluCortef, is SoluMedrol a steroid as well?.
Solumedrol is the liquid form of Prednisone...or so I am told. Since it is a steroid, it could make you emotional.

Isn't it weird how every doc is different? I don't get steroids...just the allegra and tylenol.

Donna
06-02-2006, 07:56 PM   #9
Valentina
 
well, just saw my new DR yesterday, and he agreed that if the steroids were making me feel crazy, prob not worth it, so I dont have to get them any more. will just stick to the benadryll and tylenol. so we are all safe from any future steroid endused cranks from me... I hope.
06-03-2006, 01:59 AM   #10
bubazoo
Member
 
bubazoo's Avatar
 
Join Date: May 2006
Donna said:
Then, by the 2nd day after, I get flu-like symptoms that go away in a week or so. I get severe headaches, body aches, sore/scratchy throat, and major sinus problems. *sigh. Wish they could come up with something easier.

Donna
Same here Donna, I get the treatment at 1pm every 2 months, and leave by 3pm. they don't give me anything before, or after, the Remicade (not even benedryl).... During the treatment, I feel completely normal, but as soon as I get up from that chair, I feel weak, dizzy, almost had to be wheeled out in a wheelchair the last time, ended up making it anyway though, but my face was all red they said and I felt hot afterwards, but normal otherwise.

then by 8pm (same time everytime) I start getting all that you described, severe headaches, body aches, sore throat, sinus problems, then a fever comes on that reaches around 99-100 or so, not real severe, and lasts the entire night, then gives me the same affect that prednizone does by keeping me awake the entire night hungry as heck, if a person can feel hungry and sick at the same time. hehe..

then the next morning, the fever goes away, but still have the headaches, body aches, soar throat and sinus problems get worse, but by 9am-10am all of that goes away and I feel normal again, but for the next 2 weeks or so I will gain about 10-15 lbs and feel hungry as all get out, just like if I took pred or something, but then after that 2 weeks that feeling wears off, and I start loosing weight and feeling bad again, by the time my next treatment is scheduled I feel like its been a year since my last treatment, its awful waiting so long between treatments, and I've only been on this since December....crazy isn't it. GI won't give me a darn thing for any of it, he says I have to "tough it out" were his own words, like geez thanks alot! hehe

my sister sees the same doctor I do, he visits her in the hospital personally, holding her hand and everything, gives her any prescrp she askes for even for a little cold, yet when I ask the man for something to ease my Remicade symtoms, he says "tough noogies, tough it out" and gets mad if he has to see me for longer then 10 mins to perform a colonoscopy on me, keeping me awake thru the whole procedure calling me a wuss and accusing me of not doing what I'm supposed to be doing if he finds anything in my scope at all during the procedure, every 20 mins if I feel even the slightest bit of pain, like geez, playing favorites are we? hehehe, just irritates me sometimes how self centered and perverted my GI is... but according to my family doctor/primary physician, there is nobody else in the city and surrounding cities I live in

Last edited by bubazoo; 06-03-2006 at 02:13 AM.
Reply

Crohn's Disease Forum » Treatment » Remicade... what pre-meds do you get?
Thread Tools


All times are GMT -5. The time now is 11:23 PM.
Copyright 2006-2017 Crohnsforum.com